Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 117, NWS Birmingham, AL

December 8, 2009Lamar County, Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 8, 2009, 6:05 PM CST for Lamar County, Alabama. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 6:05 PM CST (00:05 UTC)
Expired
Dec 9, 2009, 3:00 AM CST
In force
9 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Lamar County, AL

The radar

The Columbus AFB radar (KGWX), 21 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 8:38 PM CSTFLASH FLOODVernon, ALALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO THE HOOD OF CARS.
Dec 8, 8:45 PM CSTFLASH FLOODVernon, ALALABAMA HIGHWAY 17 AND HIGHWAY 18 CLOSED IN DOWNTOWN VERNON DUE TO FLASH FLOODING...HIGHWAY 17 HAS WATER UP TO THE HOOD OF CARS...AND AN APARTMENT COMPLEX ON HIGHWAY 18 HAS ALSO BEEN FLOODED. FIRE DEPARTMENT HAS BEEN DISPATCHED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 153 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 644 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
644 m²/s²
0-3 km storm-relative helicity
840 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 090005
FFWBMX
ALC075-090300-
/O.NEW.KBMX.FF.W.0117.091209T0005Z-091209T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...

* UNTIL 900 PM CST

* AT 602 PM CST...THE NATIONAL WEATHER SERVICE DETECTED FLASH 
FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMING
  GROVE...LAMAR COUNTY AIRPORT...DETROIT...CREWS...BEDFORD AND
  BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER 
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. 
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

14
5 follow-up statements
000 
WGUS74 KBMX 090114
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CST TUE DEC 8 2009

ALC075-090300-
/O.CON.KBMX.FF.W.0117.000000T0000Z-091209T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
714 PM CST TUE DEC 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR LAMAR
COUNTY...

AT 713 PM CST...THE NATIONAL WEATHER CONTINUED TO DETECT AN AREA OF 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIGENT...
LAMAR COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

14
000 
WGUS54 KBMX 090245
FFWBMX
ALC075-090600-
/O.EXT.KBMX.FF.W.0117.000000T0000Z-091209T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...

* UNTIL MIDNIGHT CST

* AT 840 PM CST...THE NATIONAL WEATHER SERVICE DETECTED FLASH   
FLOODING FROM A SERIES OF THUNDERSTORMS MOVING OVER THE WARNED AREA. 
RAINFALL AMOUNTS OVER 3 INCHES HAVE BEEN REPORTED AND STREET 
FLOODING IS OCCURRING IN VERNON. ADDITIONAL RAINFALL AMOUNTS OF ONE 
TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
  COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
  BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

14
000 
WGUS74 KBMX 090511 RRA
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1111 PM CST TUE DEC 8 2009

ALC075-090600-
/O.CON.KBMX.FF.W.0117.000000T0000Z-091209T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
1111 PM CST TUE DEC 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
LAMAR COUNTY...

AT 1110 PM CST...THE NATIONAL WEATHER CONTINUED TO DETECT AN AREA OF 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIGENT...
LAMAR COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

14
000 
WGUS54 KBMX 090543
FFWBMX
ALC075-090900-
/O.EXT.KBMX.FF.W.0117.000000T0000Z-091209T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 PM CST TUE DEC 8 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...

* UNTIL 300 AM CST

* AT 1143 PM CST...THE NATIONAL WEATHER SERVICE DETECTED FLASH   
FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA. MANY 
ROADS HAVE BEEN CLOSED IN THE WARNED AREA DUE TO FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
  COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
  BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

14
000 
WGUS74 KBMX 090650
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 AM CST WED DEC 9 2009

ALC075-090900-
/O.CON.KBMX.FF.W.0117.000000T0000Z-091209T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
1250 AM CST WED DEC 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR LAMAR
COUNTY...

AT 1248 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT 
FLASH FLOODING OVER THE WARNED AREA. THERE HAVE BEEN REPORTS OF 
SEVERAL ROAD CLOSURES IN AND AROUND VERNON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIGENT...
LAMAR COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8820 3401 8797 3354 8796 3355 8826

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 2:54 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 8, 2:54 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CST TUE DEC 8 2009

.DISCUSSION...
DEW POINTS CONTINUE TO RISE ACROSS CENTRAL ALABAMA SETTING THE
STAGE FOR WHAT COULD TURN OUT TO BE A SIGNIFICANT NIGHTTIME SEVERE
WEATHER OUTBREAK ACROSS CENTRAL ALABAMA. THE PRESSURE GRADIENT
WILL CONTINUE TO TIGHTEN IN RESPONSE TO A DEEPENING SURFACE LOW
OVER MISSOURI KEEPING A STEADY FLOW GULF MOISTURE INTO THE AREA.
GUIDANCE HAS BEEN CONSISTENT IN BRINGING MIDDLE 60 DEGREE DEW
POINTS INTO CENTRAL ALABAMA AHEAD OF A STRONG COLD FRONT MAKING IT
AS FAR NORTH AS TUSCALOOSA...BIRMINGHAM AND ANNISTON BEFORE FROPA.
THE 18Z NAM IS EVEN MORE AGGRESSIVE WITH THIS SOLUTION AND WITH
READINGS ALREADY NEAR 60 DEGREES AT MERIDIAN MISSISSIPPI AND
MONTGOMERY...THIS IS LOOKING MORE LIKELY. IN FACT DEW POINTS IN
SOME OF THE MOST SOUTHERN PORTIONS OF CENTRAL ALABAMA COULD
APPROACH 70 DEGREES FOR A VERY BRIEF TIME JUST AHEAD OF THE COLD
FRONT.

MODEL SOUNDINGS INDICATE DEEPLY CURVED HODOGRAPHS AT 00Z ACROSS
SOUTHWESTERN ALABAMA...RESULTING IN OVER 700M/S 0-3KM SRH...WITH
HODOGRAPHS STRAIGHTENING OUT SIGNIFICANTLY AFTER 06Z. THIS HOLDS
TRUE AS WE SHIFT EASTWARD INTO SOUTH CENTRAL AND SOUTHEASTERN
ALABAMA...BUT VALUES ARE NOT QUITE AS IMPRESSIVE FARTHER EAST.

SPC HAS INCLUDED A 10% HATCHED AREA FOR AS FAR NORTH AS
BIRMINGHAM AND AS FAR EAST AS THE INTERSTATE 20 CORRIDOR.

TEMPERATURES HOVER GENERALLY IN THE 50S TONIGHT WITH A BATTLE
BETWEEN COLD AIR ADVECTION AND CLEARING SKIES TOMORROW. RAINFALL
TOTALS SHOULD BE BETWEEN ONE AND TWO INCHES.

DIDN'T SPEND MUCH TIME BEYOND THE 24 HOUR TIME PERIOD LETTING
GUIDANCE HANDLE THE FORECAST WITH A FEW TWEAKS...MOSTLY TO LOW
TEMPERATURES. IN A NUTSHELL EXPECT CLEAR AND COLD CONDITIONS
THROUGH THURSDAY WITH ANOTHER SHOT OF RAINFALL BY FRIDAY AFTERNOON
CONTINUING INTO SATURDAY AS THE NEXT SYSTEM MOVES THROUGH THE
AREA.

12/SIRMON

&&

.AVIATION...18Z TAF DISCUSSION.

ACTIVE WEATHER PERIOD EXPECTED AS STRONG STORM SYSTEM MOVES ACROSS
LATER TONIGHT. THROUGH 00Z EXPECT SCATTERED TO NUMEROUS SHOWERS
WITH CEILINGS MAINLY BELOW 1000 FEET. AFTER 00Z THUNDERSTORMS
DEVELOP ACROSS THE WEST AND SPREAD EASTWARD OVERNIGHT. SOME STRONG
TO SEVERE STORMS POSSIBLE WITH WIDESPREAD SHOWERS. EXPECT IFR
CONDITIONS AT ALL SITES. STRONG SURFACE WINDS EXPECTED WITH MAINLY
SOUTHEAST 15 TO 25 MPH THROUGH 00Z...THEN SHIFTING TO SOUTHWEST 15
TO 30 MPH FROM THE SOUTHWEST...GRADUALLY SHIFTING TO THE WEST AFTER
06Z FROM WEST TO EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     52  55  26  47  27 / 100  10  10  10  10
ANNISTON    52  59  26  48  27 / 100  20  10  10  10
BIRMINGHAM  56  58  27  49  26 / 100  10  10  10  10
TUSCALOOSA  58  58  27  51  29 / 100  10  10  10  10
CALERA      57  59  29  50  28 / 100  10  10  10  10
AUBURN      51  64  28  50  27 / 100  30  10  10  10
MONTGOMERY  59  66  32  53  32 / 100  20  10  10  10
TROY        58  67  33  53  32 / 100  30  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY IN EFFECT THROUGH NOON WEDNESDAY FOR ALL OF
CENTRAL ALABAMA.

&&

07/07/07
Hazardous weather outlook, Dec 8, 12:58 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 PM CST TUE DEC 8 2009

ALZ011>015-017>050-091902-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1258 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO
THE EVENING HOURS ACROSS THE WESTERN SECTIONS OF CENTRAL ALABAMA.
THESE STORMS WILL OCCUR WELL AHEAD OF THE FRONT. THERE IS A SMALL
CHANCE THAT SOME OF THESE STORMS MAY PRODUCE SOME HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH
EARLY WEDNESDAY MORNING ACROSS ALL OF CENTRAL ALABAMA. THE
MAIN THREATS WILL BE DAMAGING WINDS UP TO 60 MPH...HAIL...AND
POSSIBLY AN ISOLATED TORNADO. THE BEST CHANCE FOR STRONG TO SEVERE
STORMS APPEARS TO BE FROM 6 PM TONIGHT UNTIL 6 AM WEDNESDAY MORNING.

A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS INTO THE
OHIO VALLEY REGION BY SUNRISE WEDNESDAY. A COLD FRONT ASSOCIATED
WITH THIS STORM SYSTEM WILL PULL WARM AND MOIST AIR INTO CENTRAL
ALABAMA TONIGHT. THE COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY MORNING...BRINGING AN END TO THE THUNDERSTORM THREAT.

BREEZY CONDITIONS WILL EXIST FROM THIS AFTERNOON THROUGH WEDNESDAY
MORNING IN ASSOCIATION WITH THIS STORM SYSTEM...PRODUCING SOUTHERLY
WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON WEDNESDAY. WINDS
WILL BE WESTERLY AND BECOME GUSTY. SUSTAINED WINDS WILL BE
BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 25 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TONIGHT.

KSL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:56 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter49 min
Dec 8, 7:58 PM CSTAreal Flood AdvisoryBMXFayette3 hr
Dec 8, 8:56 PM CSTFlash Flood WarningBMXFayette, Marion, Walker, Winston6 hr
Dec 8, 9:19 PM CSTTornado WarningBMXPickens41 min
Dec 8, 9:44 PM CSTTornado WarningBMXPickens, Tuscaloosa46 min
Dec 8, 9:51 PM CSTTornado WarningBMXPickens24 min
Dec 8, 10:08 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa37 min
Dec 8, 10:22 PM CSTSevere Thunderstorm WarningBMXJefferson, Walker33 min
Dec 8, 10:37 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson38 min
Dec 8, 11:14 PM CSTTornado WarningBMXBlount, Etowah, St. Clair22 min
Dec 8, 11:18 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion42 min
Dec 8, 11:29 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter61 min
Dec 9, 12:05 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Sumter, Tuscaloosa40 min
Dec 9, 12:09 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair51 min
Dec 9, 12:23 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Hale, Marengo, Perry and 1 more52 min
Dec 9, 12:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Coosa and 6 more3 hr
Dec 9, 1:05 AM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega40 min
Dec 9, 1:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore49 min
Dec 9, 1:30 AM CSTFlash Flood WarningBMXClay, Talladega90 min
Dec 9, 1:37 AM CSTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph38 min
Dec 9, 2:01 AM CSTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa44 min
Dec 9, 4:16 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Dec 9, 6:41 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter51 hr
Dec 9, 8:53 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo3 days
Dec 9, 9:38 AM CSTAreal Flood WarningBMXLamar24 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.